Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Louisville, KY

March 2, 2012Clark County, Jefferson County, Scott County, Indiana; Jefferson County, Oldham County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 4:10 PM EST for Clark County, Jefferson County, Scott County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 4:10 PM EST (21:10 UTC)
Expired
Mar 2, 2012, 4:45 PM EST
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 4:15 PM ESTTSTM WND GST 58Charlestown, IN
Mar 2, 4:15 PM ESTNON-TSTM WND GST 58Charlestown, IN
Mar 2, 4:44 PM ESTHAIL 13 S Lexington, IN
Mar 2, 4:45 PM ESTTSTM WND GST 604 Se Lexington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:02 PM ESTTornado Watch PDSSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KLMK 022110
SVRLMK
INC019-077-143-KYC111-185-022145-
/O.NEW.KLMK.SV.W.0094.120302T2110Z-120302T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 445 PM EST

* AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NABB TO SELLERSBURG TO 17
  MILES WEST OF LOUISVILLE...MOVING EAST AT 85 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  LA GRANGE...
  JEFFERSONVILLE...
  RIVER BLUFF AND OLDHAM...
  RUSSELL CORNER AND GREENHAVEN...
  ORCHARD GRASS HILLS AND PARK LAKE...
  LIRO AND PEWEE VALLEY...

THIS SEVERE THUNDERSTORM WARNING IS FOR THE BOWING SEGMENT MOVING IN 
BEHIND THE TORNADO WARNING THAT EXPIRES SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. 

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3856 8541 3852 8543 3851 8535 3849 8532
      3846 8535 3839 8531 3833 8531 3818 8590
      3829 8581 3829 8579 3834 8578 3835 8576
      3837 8578 3862 8573 3868 8546
TIME...MOT...LOC 2110Z 254DEG 74KT 3861 8550 3842 8562
          3820 8595
WIND...HAIL 70MPH 1.00IN

$$

AL
3 follow-up statements
613 
WWUS53 KLMK 022123
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EST FRI MAR 2 2012

INC077-143-022132-
/O.CAN.KLMK.SV.W.0094.000000T0000Z-120302T2145Z/
SCOTT IN-JEFFERSON IN-
423 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON AND 
SOUTHEASTERN SCOTT COUNTIES IN INDIANA IS CANCELLED...

STORMS HAVE MOVED SOUTH TOWARDS THE OHIO RIVER INTO KENTUCKY. 

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3859 8543 3856 8541 3852 8543 3849 8532
      3846 8535 3839 8531 3833 8531 3818 8590
      3823 8585 3829 8581 3829 8579 3834 8578
      3835 8576 3838 8578 3849 8567 3859 8549
TIME...MOT...LOC 2122Z 254DEG 74KT 3867 8519 3848 8531
          3827 8565

$$

INC019-KYC111-185-022145-
/O.CON.KLMK.SV.W.0094.000000T0000Z-120302T2145Z/
CLARK IN-JEFFERSON KY-OLDHAM KY-
423 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR OLDHAM...NORTHERN JEFFERSON AND EASTERN CLARK COUNTIES...

AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
BETHLEHEM TO RUSSELL CORNER TO JEFFERSONVILLE...MOVING EAST AT 65
MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LOUISVILLE...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  LA GRANGE...
  JEFFERSONVILLE...
  LIRO AND PEWEE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3859 8543 3856 8541 3852 8543 3849 8532
      3846 8535 3839 8531 3833 8531 3818 8590
      3823 8585 3829 8581 3829 8579 3834 8578
      3835 8576 3838 8578 3849 8567 3859 8549
TIME...MOT...LOC 2122Z 254DEG 74KT 3867 8519 3848 8531
          3827 8565
WIND...HAIL 70MPH 1.00IN

$$

AL
880 
WWUS53 KLMK 022135
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EST FRI MAR 2 2012

INC019-022145-
/O.CAN.KLMK.SV.W.0094.000000T0000Z-120302T2145Z/
CLARK IN-
435 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTHEAST OF THE 
COUNTY AND IS NO LONGER SEVERE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3849 8533 3848 8533 3846 8535 3839 8531
      3833 8532 3824 8571 3831 8568 3833 8565
      3844 8562 3846 8557 3847 8550 3851 8547
      3852 8544
TIME...MOT...LOC 2135Z 254DEG 74KT 3874 8486 3855 8498
          3834 8532

$$

KYC111-185-022145-
/O.CON.KLMK.SV.W.0094.000000T0000Z-120302T2145Z/
JEFFERSON KY-OLDHAM KY-
435 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR OLDHAM AND NORTHERN JEFFERSON COUNTIES...

AT 429 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST OF OLDHAM TO
14 MILES NORTHEAST OF LIRO TO FLOYDSBURG...MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  ANCHORAGE...
  BUCKNER...
  BALLARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3849 8533 3848 8533 3846 8535 3839 8531
      3833 8532 3824 8571 3831 8568 3833 8565
      3844 8562 3846 8557 3847 8550 3851 8547
      3852 8544
TIME...MOT...LOC 2135Z 254DEG 74KT 3874 8486 3855 8498
          3834 8532
WIND...HAIL 60MPH 1.00IN

$$

AL
800 
WWUS53 KLMK 022144
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EST FRI MAR 2 2012

KYC111-185-022154-
/O.EXP.KLMK.SV.W.0094.000000T0000Z-120302T2145Z/
JEFFERSON KY-OLDHAM KY-
444 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR OLDHAM AND NORTHERN JEFFERSON
COUNTIES WILL EXPIRE AT 445 PM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3849 8533 3848 8533 3846 8535 3839 8531
      3833 8532 3824 8571 3831 8568 3833 8565
      3844 8562 3846 8557 3847 8550 3851 8547
      3852 8544
TIME...MOT...LOC 2144Z 254DEG 74KT 3878 8463 3859 8475
          3839 8509

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:14 PM EST, 56 minutes earlier.

Area forecast discussion, Mar 2, 3:14 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EST FRI MAR 02 2012

.Short Term (This Afternoon - Tomorrow)...
Updated at 312 PM EST Mar 2 2012

...Severe Weather Outbreak Threat continues in the Ohio Valley this
Afternoon and Evening with PDS Tornado Watch 58 in effect until 9 PM
EST/8 PM CST...

The warm front pushed through the forecast area earlier this
morning, raising temperatures into the 70s. The center of surface
low pressure is located in eastern IL/western IN. The pressure
gradient has strengthened substantially, pushing southerly gradient
wind gusts in excess of 40 mph. Expect this to continue ahead of the
cold front until that frontal boundary moves through.

The environment continues to destabilize as the surface low edges
closer. Latest SBCAPE from SPC mesoscale analysis page indicates
2500 J/kg placed squarely across the forecast area. Additionally,
the environment is strongly sheared, with 0-3km SR helicity over 400
m2/s2. Deep moisture is somewhat limited, but this will help support
discrete cells. As a result, anything that develops will quickly go
severe. This is evident across southern IN at this time. Significant
tornadoes are possible with this activity.

The potential remains for a squall line to develop along the cold
front, which will move through the area later this afternoon and
early this evening. Damaging winds will be the main threat, but
there will also be the lingering QLCS tornado threat, mainly
associated with bowing segments and line breaks, as well as the
possible embedded supercell.

From late evening onward storms should come to an end, with much
cooler air filtering in. Overnight lows will dip into the mid/upper
30s. Expect a dry day Saturday, with temperatures only ranging from
the mid 40s across the north to low 50s across the south.

.Long Term (Saturday Night through Friday)...
Updated at 312 PM EST Mar 2 2012

This section is largely unchanged from the previous forecast. Only
subtle changes were made.

Saturday Night - Monday...

Amplified trough axis will slide over the region Saturday night,
bringing increasing low level cloud cover, especially across the
northern portions of the CWA. Temperatures will likely drop into the
upper 20s and lower 30s. Mid level pattern will transition to a
northwest flow scenario as trough axis scoots east through Sunday.
With steepening low and mid level lapse rates and increasing depth
of moisture, expect to see scattered rain or snow showers during the
morning hours on Sunday along and north of I 64. Further south
should be just rain showers. Surface temperatures will likely warm
to the lower 40s north, upper 40s south by midday with any snow
shower chances changing to rain. Not expecting any accumulation in
the morning due to warm surfaces.

Sunday night and the first half of Monday could be interesting as
some of the forecast models indicate a strong wave and its
associated surface reflection (clipper) sliding across the Ohio
Valley. Precipitation would likely begin as rain or a rain/snow mix
and transition to all snow through Sunday evening. At this point,
not expecting much in the way of impacts from this system but it
will be one to keep an eye on as some models are quite robust with
QPF. Best chance at this point is along and north of I-64 through
midday Monday. Lows Sunday night will be in the 28-33 degree range
with Monday highs in the low and mid 40s.

Monday Night - Friday...

Weather will turn quite nice through mid week as upper level ridging
and surface high pressure dominate. Expect mostly clear skies with
temperatures warming to the mid and upper 50s by Tuesday. Wednesday
and Thursday will likely see the mercury in the 60s. Lows in the 25
to 30 degree range Monday night will warm to the upper 30s to around
40 Tuesday night and into the mid 40s Wednesday night. A frontal
boundary looks to set up along baroclinic zone from the Great Lakes
to the southern Plains on Thursday. Showers and thunderstorms should
stay mostly north and west of the CWA, however will mention at least
a small chance of precipitation along northwestern CWA Thursday
afternoon. Greater chances will occur Thursday night and through
Friday as a cold front swings through the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1200 pm EST Mar 2 2012

Well...the WAA precipitation is coming to an end...with the warm
front north of SDF but not through LEX yet. For the next couple of
hours we will wait for storms to develop in the warm se tor and the
nasty storms over SE MO and Srn IL to progress east into a line this
evening.

South winds will increase with the passage of the warm front, with
gusts close to 30 kt expected this afternoon.

The atmosphere is becoming primed...with soundings showing LIS of -7
to -9...CAPES around 2000 J/KG and 500 mb jet moving in increase SRH
into the highest categories.  For now will put in storms based on
the latest WRF model and adjust as necessary  Airport personnel
should be prepared for possible tornado warnings between 20-02z.
Will include TEMPO groups for a 3-hr window, but expect it to
actually last an hour or less. While it will probably go down to IFR
at the height of the storm, expect that to last only a few minutes
so it is better covered with MVFR.

West winds will stay up for a couple hours after the evening fropa,
but should decouple around midnight. The 24-30 hr period at SDF does
include stronger winds and gusts as mixing resumes mid-morning
Saturday.

After the evening fropa the storms will exit to the east, giving way
to west winds and unrestricted ceiling/vis.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RAS/AL/MJP
Long Term........BJS/MJP
Aviation.........JDG
Hazardous weather outlook, Mar 2, 11:29 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EST FRI MAR 2 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1129 AM EST FRI MAR 2 2012 /1029 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF TODAY AND TONIGHT.

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO
VALLEY THIS AFTERNOON AND EVENING...

A COLD FRONT WILL QUICKLY APPROACH FROM THE WEST THIS AFTERNOON AS
A STRONG LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND MOVE TOWARDS
OHIO. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD
FRONT...AND QUICKLY MOVE INTO CENTRAL KENTUCKY AND SOUTH-CENTRAL
INDIANA THIS AFTERNOON. BEST TIMING OF THESE STORMS WILL BE AFTER
2 OR 3 PM EST OVER WEST-CENTRAL KENTUCKY AND SOUTHWEST
INDIANA...AROUND THE 3 TO 5 PM EST NEAR THE I-65 CORRIDOR...AND
LASTING THROUGH ROUGHLY 8 OR 9PM EST ACROSS THE SOUTHERN BLUEGRASS
REGION.

ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THIS COLD FRONT WILL
LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS LIKELY. IN
ADDITION...SOME TORNADOES WILL BE POSSIBLE...WITH THE POSSIBILITY
OF A FEW TORNADOES BECOMING VERY STRONG AND LONG-LIVED. SEVERE
WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...BUT THE
GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND SOUTH OF THE
BLUEGRASS PARKWAY.

A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS EVENING.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SQUALL LINE...BUT
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON
SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR.
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF
THE I-64 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXTREMELY NECESSARY THIS AFTERNOON AND EVENING TO
REPORT INSTANCES OF LARGE HAIL...WIND DAMAGE AND OF COURSE FUNNEL
CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE
OR LOCAL MEDIA AND LAW ENFORCEMENT.

AL

In the hours before

Special weather statement, Mar 2, 3:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EST FRI MAR 2 2012

INZ077-084-090>092-KYZ024-025-028-030-031-022115-
BRECKINRIDGE-CLARK-CRAWFORD-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
OLDHAM-WASHINGTON-
350 PM EST FRI MAR 2 2012

...LINE OF STORMS WITH THE POTENTIAL OF POWERFUL TORNADOES HEADING
UP THE OHIO RIVER GENERALLY TOWARDS THE LOUISVILLE METRO...

AT 347 PM EST /247 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND STORM SPOTTERS WERE TRACKING STORMS WITH POSSIBLE TORNADOES
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CORYDON TO 6 MILES
WEST OF HARDINSBURG...MOVING EAST AT 65 MPH.

TORNADOES...CONTINUOUS LIGHTNING...TORRENTIAL RAIN...VERY LARGE
DAMAGING BASEBALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS
IN EXCESS OF 80 MPH...ARE POSSIBLE WITH THESE STORMS.

* WILL ALSO IMPACT...
  LOUISVILLE...
  MARTINSBURG AND BORDEN...
  CARWOOD AND CHESTNUT HILL...
  MEMPHIS AND BLUE LICK...
  CLARK SIDING AND OTISCO...

A TORNADO WATCH IS IN EFFECT! BE PREPARED TO RUN TO SHELTER AT A
MOMENTS NOTICE!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3806 8582 3804 8588 3800 8593 3799 8590
      3795 8590 3782 8600 3772 8665 3778 8667
      3792 8656 3793 8650 3798 8652 3805 8648
      3806 8644 3809 8645 3847 8618 3859 8548
      3858 8543
TIME...MOT...LOC 2049Z 260DEG 58KT 3841 8610 3781 8653

13
Local storm report, Mar 2, 3:58 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             GREENVILLE              38.37N  85.98W
03/02/2012  E1.00 INCH       FLOYD              IN   AMATEUR RADIO

            PEKIN ROAD AND HIGHWAY 150.

&&

EVENT NUMBER LMK1200214

MRC
Local storm report, Mar 2, 4:05 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             HARTFORD                37.45N  86.89W
03/02/2012  E1.00 INCH       OHIO               KY   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED.

&&

EVENT NUMBER LMK1200215

MRC
Local storm report, Mar 2, 4:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M0.88 INCH       MEADE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200216

SZAPPANOS
Local storm report, Mar 2, 4:08 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     3 E HARTFORD            37.45N  86.84W
03/02/2012  M80 MPH          OHIO               KY   MESONET

&&

EVENT NUMBER LMK1200217

MRC
Local storm report, Mar 2, 4:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M1.25 INCH       MEADE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200218

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:49 AM ESTSpecial Weather StatementLMKPerry26 min
Mar 2, 5:34 AM ESTSevere Thunderstorm WarningLMKHarrison26 min
Mar 2, 5:56 AM ESTSpecial Weather StatementLMKHarrison64 min
Mar 2, 7:00 AM ESTSpecial Weather StatementLMKFloyd30 min
Mar 2, 7:48 AM ESTSpecial Weather StatementLMKWashington27 min
Mar 2, 9:24 AM ESTSpecial Weather StatementLMKScott, Washington36 min
Mar 2, 9:33 AM ESTSpecial Weather StatementLMKDubois27 min
Mar 2, 10:05 AM ESTSpecial Weather StatementLMKOrange25 min
Mar 2, 10:07 AM ESTSpecial Weather StatementLMKHarrison23 min
Mar 2, 10:20 AM ESTSevere Thunderstorm WarningLMKClark, Crawford, Harrison, Orange, Washington25 min
Mar 2, 10:46 AM ESTSpecial Weather StatementLMKScott, Washington29 min
Mar 2, 11:13 AM ESTSpecial Weather StatementLMKJefferson17 min
Mar 2, 1:59 PM ESTTornado WarningLMKDubois, Perry46 min
Mar 2, 2:16 PM ESTTornado WarningLMKCrawford, Orange44 min
Mar 2, 2:40 PM ESTTornado Warning EmergencyLMKClark, Crawford, Floyd, Harrison, Orange, Washington50 min
Mar 2, 2:42 PM ESTFlash Flood WarningLMKCrawford, Dubois, Orange3 hr
Mar 2, 2:42 PM ESTTornado WarningLMKDubois18 min
Mar 2, 2:58 PM ESTTornado WarningLMKCrawford, Orange17 min
Mar 2, 3:06 PM ESTTornado Warning EmergencyLMKClark, Jefferson, Scott, Washington39 min
Mar 2, 3:15 PM ESTSevere Thunderstorm WarningLMKDubois, Perry30 min
Mar 2, 3:19 PM ESTSevere Thunderstorm WarningLMKPerry26 min
Mar 2, 3:25 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry35 min
Mar 2, 3:26 PM ESTTornado WarningLMKPerry34 min
Mar 2, 3:33 PM ESTTornado WarningLMKPerry27 min
Mar 2, 3:39 PM ESTTornado Warning EmergencyLMKClark, Jefferson, Scott36 min
Mar 2, 3:41 PM ESTTornado WarningLMKCrawford, Harrison, Orange, Washington34 min
Mar 2, 3:50 PM ESTSpecial Weather StatementLMKClark, Floyd, Harrison25 min
Mar 2, 3:51 PM ESTTornado WarningLMKClark24 min
Mar 2, 3:53 PM ESTTornado WarningLMKHarrison22 min
Mar 2, 3:55 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington20 min
Mar 2, 4:15 PM ESTSevere Thunderstorm WarningLMKHarrison30 min
Mar 2, 4:20 PM ESTTornado WarningLMKHarrison25 min
Mar 2, 4:27 PM ESTFlash Flood WarningLMKClark, Crawford, Harrison, Jefferson, Scott, Washington3 hr
Mar 2, 3:50 AM ESTSpecial Weather StatementLMKOhio25 min
Mar 2, 4:08 AM ESTSpecial Weather StatementLMKEdmonson37 min
Mar 2, 4:24 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart, Warren36 min
Mar 2, 4:45 AM ESTSpecial Weather StatementLMKLarue30 min
Mar 2, 5:17 AM ESTSpecial Weather StatementLMKMarion, Taylor28 min
Mar 2, 6:07 AM ESTSpecial Weather StatementLMKBoyle, Garrard23 min
Mar 2, 6:40 AM ESTSpecial Weather StatementLMKGarrard, Madison35 min
Mar 2, 7:34 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio26 min
Mar 2, 7:41 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren22 min
Mar 2, 8:03 AM ESTSpecial Weather StatementLMKCumberland, Monroe27 min
Mar 2, 8:08 AM ESTSpecial Weather StatementLMKButler, Grayson22 min
Mar 2, 8:15 AM ESTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Mar 2, 8:25 AM ESTSpecial Weather StatementLMKClinton, Cumberland35 min
Mar 2, 8:36 AM ESTSpecial Weather StatementLMKGrayson24 min
Mar 2, 8:38 AM ESTSpecial Weather StatementLMKJefferson, Oldham22 min
Mar 2, 8:52 AM ESTSpecial Weather StatementLMKBullitt, Hardin23 min
Mar 2, 8:53 AM ESTSpecial Weather StatementLMKRussell37 min
Mar 2, 9:02 AM ESTSpecial Weather StatementLMKHenry28 min
Mar 2, 9:09 AM ESTSpecial Weather StatementLMKFranklin36 min
Mar 2, 9:24 AM ESTSevere Thunderstorm WarningLMKJefferson26 min
Mar 2, 9:29 AM ESTSpecial Weather StatementLMKHancock31 min
Mar 2, 9:46 AM ESTSpecial Weather StatementLMKOldham29 min
Mar 2, 3:50 PM ESTTornado WarningLMKGrayson, Ohio25 min
Mar 2, 3:56 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio19 min
Mar 2, 4:02 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin28 min
Mar 2, 4:07 PM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington23 min
Mar 2, 4:07 PM ESTTornado WarningLMKHenry23 min
Mar 2, 4:11 PM ESTTornado WarningLMKBreckinridge, Grayson, Hardin, Ohio34 min
Mar 2, 4:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more33 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer30 min
Mar 2, 4:32 PM ESTSevere Thunderstorm WarningLMKHenry28 min
Mar 2, 4:34 PM ESTTornado WarningLMKBullitt, Shelby, Spencer26 min
Mar 2, 4:37 PM ESTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren23 min
Mar 2, 4:38 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren37 min
Mar 2, 4:39 PM ESTTornado WarningLMKFayette, Jessamine, Woodford21 min
Mar 2, 4:41 PM ESTTornado WarningLMKButler, Logan, Warren34 min
Mar 2, 4:42 PM ESTTornado WarningLMKGarrard, Madison33 min
Mar 2, 4:43 PM ESTTornado WarningLMKHardin, Larue32 min
Mar 2, 4:44 PM ESTTornado WarningLMKAllen, Logan, Simpson, Warren46 min
Mar 2, 4:46 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Mar 2, 4:53 PM ESTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford22 min
Mar 2, 4:59 PM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas16 min
Mar 2, 5:04 PM ESTTornado WarningLMKClark, Madison11 min
Mar 2, 5:04 PM ESTTornado WarningLMKLogan, Warren26 min
Mar 2, 5:04 PM ESTTornado WarningLMKMarion, Nelson, Washington26 min
Mar 2, 5:09 PM ESTTornado WarningLMKButler, Edmonson, Hart, Warren36 min
Mar 2, 5:10 PM ESTTornado WarningLMKMarion, Taylor35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.